Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 54, NWS Sioux Falls, SD

March 27, 2011Minnehaha County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Mar 27, 2011, 4:07 PM CDT for Minnehaha County, South Dakota. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2011, 4:07 PM CDT (21:07 UTC)
Expired
Mar 28, 2011, 9:18 AM CDT
In force
17 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Major

County Minnehaha County, SD

The radar

The Sioux Falls radar (KFSD), 11 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Silver Creek at Sioux Falls (AGCS2).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
8.5 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06482010, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WGUS43 KFSD 272107
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
407 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  SILVER CREEK AT SIOUX FALLS 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC099-290107-
/O.NEW.KFSD.FL.W.0054.110327T2107Z-000000T0000Z/
/AGCS2.3.ER.110327T1618Z.110327T2030Z.000000T0000Z.NR/
407 PM CDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SILVER CREEK AT SIOUX FALLS.
* UNTIL FURTHER NOTICE.
* AT 04PM SUNDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 6.0 FEET.
* RECENT ACTIVITY...THE GAGE MAY BE AFFECTED BY ICE GIVING 
  ERRATIC READINGS.
* AT STAGES NEAR 6.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS 
BETWEEN RENNER AND SIOUX FALLS. FLOODING COULD ALSO AFFECT THE CITY 
OF RENNER IF WATER IS SPILLING FROM THE BIG SIOUX BASIN UPSTREAM OF 
RENNER. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
AGCS2     6.0    6.47 SUN 4 PM                      6.7  FRI MAR 25
2 follow-up statements
182 
WGUS83 KFSD 280220
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT SUN MAR 27 2011

 
   
   
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...MINNESOTA...
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON
  VERMILLION RIVER NEAR DAVIS 
  VERMILLION RIVER NEAR WAKONDA 
  BIG SIOUX RIVER NEAR BRUCE
  BIG SIOUX RIVER NEAR BROOKINGS
  BIG SIOUX RIVER AT FLANDREAU
  BIG SIOUX RIVER NEAR DELL RAPIDS
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
  SILVER CREEK AT SIOUX FALLS
  BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT LINN GROVE
  DES MOINES RIVER NEAR WINDOM
  DES MOINES RIVER AT JACKSON
  REDWOOD RIVER AT RUSSELL
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC005-291420-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 19.2 FEET 
  BY 7 AM TUESDAY.
* AT STAGES NEAR 19.5 FEET...THE WATER REACHES THE BOTTOM OF THE 
BRIDGE AT THE GAGING LOCATION. 


$$

SDC111-291419-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY MARCH 
  27.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 18.6 FEET 
  BY 7 AM TUESDAY.
* AT STAGES NEAR 19.0 FEET...THE BRIDGE ON HIGHWAY 34 IS 
OVERTOPPED...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE AT THE 
GAGE ON 407TH AVENUE. 


$$

SDC035-061-291419-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110331T1200Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 07PM SUNDAY THE STAGE WAS 24.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 25.4 FEET BY THURSDAY MARCH 31
  THEN BEGIN FALLING.
* AT STAGES NEAR 25.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 
ON 257TH STREET AT THE GAGE...AND HIGHWAY 42 EAST OF ETHAN WILL BE 
FLOODED. 


$$

SDC067-135-291419-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110330T1800Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 19.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.0 FEET BY WEDNESDAY MARCH 
  30 THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...HIGHWAY 44 BETWEEN PARKSTON AND 
FREEMAN...HIGHWAY 46 WEST OF IRENE...STONE CHURCH ROAD BETWEEN 
HIGHWAY 46 AND MENNO...HIGHWAY 81 NORTH OF YANKTON...AND THE 
JAMESVILLE COLONY ROAD IN NORTHERN YANKTON COUNTY WILL ALL BE 
FLOODED. 


$$

SDC135-291419-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110331T1800Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 22.9 FEET BY THURSDAY MARCH 31
  THEN BEGIN FALLING.
* AT STAGES NEAR 23.0 FEET...THE BRIDGE ON 303RD STREET AT THE GAGE 
WILL BE OVERTOPPED 


$$

SDC011-291419-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110326T1345Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* THE GAUGE AT BRUCE APPEARS TO BE AFFECTED BY ICE AND IS 
  UNRELIABLE AT THIS TIME.
* AT STAGES NEAR 10.5 FEET...198TH STREET AND 199TH STREET BETWEEN 
466TH AND 467TH AVENUES ARE FLOODED...AS IS 202ND STREET BETWEEN 
465TH AND 467TH AVENUES, AND 465TH AVENUE BETWEEN 203RD AND 204TH 
STREETS. 


$$

SDC011-101-291419-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.2 FEET 
  BY 7 AM TUESDAY.
* AT STAGES NEAR 11.7 FEET...473RD AVENUE SOUTH OF THE GAGE BEGINS TO
FLOOD. 


$$

SDC101-291419-
/O.CON.KFSD.FL.W.0050.000000T0000Z-000000T0000Z/
/FLAS2.2.ER.110320T1615Z.110323T2130Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT FLANDREAU.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* AT STAGES NEAR 12.0 FEET...THE ROAD LEADING TO THE FLANDREAU INDIAN
SCHOOL BEGINS TO FLOOD...AND THERE IS SIGNIFICANT FLOODING IN THE 
FLANDREAU CITY PARK. 


$$

SDC099-101-291419-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-110401T1930Z/
/DERS2.3.SM.110317T2100Z.110324T1530Z.110331T1930Z.NR/
920 PM CDT SUN MAR 27 2011

...FLOOD WARNING EXTENDED UNTIL 2 PM FRIDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL FRIDAY AFTERNOON.
* AT 08PM SUNDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THURSDAY MARCH 31.
* AT STAGES NEAR 14.5 FEET...250TH STREET WEST OF BALTIC IS 
FLOODED...PARK ROAD IN DELL RAPIDS IS FLOODED...AND SOME HOMES ALONG 
1ST AVENUE IN DELL RAPIDS ARE FLOODED. 


$$

SDC099-291419-
/O.CON.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/SFLS2.2.SM.110317T2230Z.110326T0745Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.1 FEET BY 1 AM
  MONDAY.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 15.0 FEET...FLOODING BEGINS TO AFFECT ROADS...
HOMES...AND BUSINESSES IN RENNER. 


$$

SDC099-291419-
/O.CON.KFSD.FL.W.0054.000000T0000Z-000000T0000Z/
/AGCS2.3.ER.110327T1618Z.110327T2030Z.000000T0000Z.NR/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE SILVER CREEK AT SIOUX FALLS.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 6.3 FEET.
* FLOOD STAGE IS 6.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY MARCH 
  27.
* AT STAGES NEAR 6.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS 
BETWEEN RENNER AND SIOUX FALLS. FLOODING COULD ALSO AFFECT THE CITY 
OF RENNER IF WATER IS SPILLING FROM THE BIG SIOUX BASIN UPSTREAM OF 
RENNER. 


$$

IAC119-SDC083-099-291419-
/O.CON.KFSD.FL.W.0023.000000T0000Z-000000T0000Z/
/SXFS2.2.SM.110320T0932Z.110326T0315Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 21.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 19.4 FEET 
  BY 7 AM TUESDAY.


$$

IAC167-SDC083-127-291419-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110326T1430Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 20.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 19.8 FEET 
  BY 7 AM TUESDAY.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA 
SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER. 


$$

IAC149-SDC127-291419-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110327T0400Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 20.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 20.1 FEET 
  BY 7 AM TUESDAY.
* AT STAGES NEAR 20.0 FEET...HIGHWAY 48 NEAR AKRON IS FLOODED. 


$$

MNC033-063-291419-
/O.CON.KFSD.FL.W.0049.000000T0000Z-000000T0000Z/
/WDOM5.2.ER.110321T0710Z.110324T1400Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR WINDOM.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT STAGES NEAR 21.0 FEET...ISLAND PARK IN WINDOM BEGINS TO FLOOD...
ALONG WITH SOME AGRICULTURAL LANDS OUTSIDE OF WINDOM. 


$$

MNC063-291419-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/JCKM5.2.SM.110320T1408Z.110326T1400Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT JACKSON.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 14.7 FEET 
  BY 7 AM TUESDAY.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND 
BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON. 


$$

SDC125-290125-
/O.EXT.KFSD.FL.W.0027.000000T0000Z-110329T0125Z/
/DVSS2.2.SM.110316T2230Z.110320T1245Z.110328T0125Z.NO/
920 PM CDT SUN MAR 27 2011

...FLOOD WARNING EXTENDED UNTIL 8 PM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR DAVIS.
* UNTIL MONDAY EVENING.
* AT 08PM SUNDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MARCH 28.
* AT STAGES NEAR 11.0 FEET...LOW LYING AREAS AND SOME FIELDS BEGIN 
FLOODING. 


$$

SDC027-291419-
/O.EXT.KFSD.FL.W.0028.000000T0000Z-110330T0130Z/
/WKAS2.3.SM.110319T0516Z.110324T1215Z.110329T0130Z.NR/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL TUESDAY EVENING.
* AT 02PM SUNDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MARCH 28.
* AT STAGES NEAR 15.0 FEET...HIGHWAY 19 SOUTH OF CENTERVILLE COULD 
START FLOODING IF THE LEVEES FAIL. 


$$

IAC041-059-291419-
/O.CON.KFSD.FL.W.0037.000000T0000Z-000000T0000Z/
/MIFI4.2.SM.110317T0104Z.110319T1530Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 4 PM FRIDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 12.0 FEET.

$$

IAC021-041-291419-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-110330T0000Z/
/LNNI4.1.SM.110315T1945Z.110324T1345Z.110329T0000Z.NO/
920 PM CDT SUN MAR 27 2011

...FLOOD WARNING EXTENDED UNTIL 7 PM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL TUESDAY EVENING.
* AT 08PM SUNDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MARCH 28.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 


$$

MNC083-291419-
/O.CON.KFSD.FL.W.0047.000000T0000Z-000000T0000Z/
/RUSM5.2.ER.110320T2151Z.110323T0730Z.000000T0000Z.NO/
920 PM CDT SUN MAR 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE REDWOOD RIVER AT RUSSELL.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 14.0 FEET...THE RIGHT BANK OVERFLOWS FLOODING SOME 
LOW LYING AREAS. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   19.71 SUN 8 PM                      20.2  SAT MAR 26
FORS2    12.0   19.16 SUN 8 PM                      20.3  FRI MAR 25
JRMS2    17.0   24.75 SUN 8 PM    25.4  THU 7 AM     
SCOS2    13.0   19.34 SUN 8 PM    20.0  WED 1 PM     
YNNS2    12.0   22.02 SUN 9 PM    22.9  THU 1 PM     

BIG SIOUX RIVER
BRCS2    8.0    10.15 SUN 9 PM                         M     
BRKS2    9.0    11.97 SUN 9 PM                      13.4  THU MAR 24
FLAS2    11.0   12.20 SUN 9 AM                      13.9  WED MAR 23
DERS2    12.0   14.75 SUN 8 PM                      15.6  THU MAR 24
SFLS2    12.0   15.06 SUN 8 PM                      15.3  FRI MAR 25
AGCS2    6.0     6.27 SUN 8 PM                       6.7  FRI MAR 25
SXFS2    16.0   21.03 SUN 8 PM                      21.5  FRI MAR 25
HAWI4    15.0   20.30 SAT 9 AM    20.3  MON 1 AM    
AKRI4    16.0   20.30 SUN 8 PM                      20.4  SAT MAR 26

WEST FORK DES MOINES RIVER
WDOM5    19.0   21.33 SUN 8 PM                      21.8  FRI MAR 25
JCKM5    12.0   15.39 SUN 8 PM                      15.6  SAT MAR 26

VERMILLION RIVER
DVSS2    11.0   11.00 SUN 8 PM                      14.0  SUN MAR 20
WKAS2    14.0   15.28 SUN 2 PM                      17.3  TUE MAR 22

LITTLE SIOUX RIVER 
MIFI4    12.0   12.92 FRI 4 PM                      15.1  SAT MAR 19
LNNI4    18.0   18.18 SUN 8 PM                      18.7  THU MAR 24

REDWOOD RIVER
RUSM5    14.0   14.31 SUN 8 PM                      17.7  WED MAR 23
443 
WGUS83 KFSD 281418
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 AM CDT MON MAR 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...MINNESOTA...

  VERMILLION RIVER NEAR DAVIS 
  SILVER CREEK AT SIOUX FALLS 
  LITTLE SIOUX RIVER AT SPENCER 
  REDWOOD RIVER AT RUSSELL 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC099-281448-
/O.CAN.KFSD.FL.W.0054.000000T0000Z-110328T1418Z/
/AGCS2.3.ER.110327T1618Z.110327T2030Z.110328T0947Z.NR/
918 AM CDT MON MAR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SILVER CREEK AT SIOUX FALLS.
* AT 08AM MONDAY THE STAGE WAS 5.6 FEET.
* FLOOD STAGE IS 6.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 6.65 FEET ON FRIDAY MARCH
  25.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE ON MONDAY MARCH 
  28.
* AT STAGES NEAR 6.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS 
  BETWEEN RENNER AND SIOUX FALLS. FLOODING COULD ALSO AFFECT THE CITY 
  OF RENNER IF WATER IS SPILLING FROM THE BIG SIOUX BASIN UPSTREAM OF 
  RENNER. 

$$

SDC125-281448-
/O.CAN.KFSD.FL.W.0027.000000T0000Z-110329T0125Z/
/DVSS2.2.SM.110316T2230Z.110320T1245Z.110328T0125Z.NO/
918 AM CDT MON MAR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE VERMILLION RIVER NEAR DAVIS.
* AT 07AM MONDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 14.0 FEET ON SUNDAY MARCH 
  20.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 8 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL.
* AT STAGES NEAR 11.0 FEET...LOW LYING AREAS AND SOME FIELDS BEGIN 
  FLOODING. 

$$

IAC041-281448-
/O.CAN.KFSD.FL.W.0031.000000T0000Z-110329T0300Z/
/SPWI4.1.SM.110317T1206Z.110321T1600Z.000000T0000Z.NO/
918 AM CDT MON MAR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 06AM MONDAY THE STAGE WAS ESTIMATED AT 9.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 12.2 FEET ON MONDAY MARCH
  21.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE ON SUNDAY MARCH
  27.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY 
  MINOR FLOODING OF LOW LANDS BEGINS. 

$$

MNC083-281448-
/O.CAN.KFSD.FL.W.0047.000000T0000Z-110328T1418Z/
/RUSM5.2.ER.110320T2151Z.110323T0730Z.110328T0957Z.NO/
918 AM CDT MON MAR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE REDWOOD RIVER AT RUSSELL.
* AT 08AM MONDAY THE STAGE WAS 13.8 FEET.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER CRESTED AT 17.7 FEET ON WEDNESDAY MARCH
  23.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE ON MONDAY MARCH 
  28.
* AT STAGES NEAR 14.0 FEET...THE RIGHT BANK OVERFLOWS FLOODING SOME 
  LOW LYING AREAS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

BIG SIOUX RIVER
AGCS2     6.0    5.58 MON 8 AM    6.65  FRI MAR 25

VERMILLION RIVER
DVSS2    11.0   10.50 MON 8 AM   14.0  SUN MAR 20

LITTLE SIOUX RIVER
SPWI4    10.0    9.70 MON 6 AM   12.2  MON MAR 21

REDWOOD RIVER
RUSM5    14.0   13.79 MON 8 AM   17.7  WED MAR 23

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 27, 3:50 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 27, 3:50 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CDT SUN MAR 27 2011

.DISCUSSION...
WIDESPREAD STRATOCUMULUS HAS ONCE AGAIN DEVELOPED ACROSS THE FSD
FORECAST AREA THIS AFTERNOON. IT IS LIKELY A LOT OF THIS CUMULUS IS
HEATING BASED WITH COLD AIR ALOFT...AND WILL DISSIPATE NEAR SUNSET.
THAT SAID...MID LEVEL MOISTURE IS ABUNDANT SO CLOUDY CONDITIONS WILL
PREVAIL THIS EVENING IN OUR WESTERN ZONES...WITH PARTLY CLOUDY SKIES
EAST. ANOTHER SHORT WAVE BEGINS TO MOVE INTO THIS AREA LATER
TONIGHT...AND WILL LIKELY BEGIN TO GIVE SNOWFALL TO OUR WESTERN
ZONES ESPECIALLY AFTER MIDNIGHT. THROUGH 12Z...ACCUMULATIONS COULD
BE AROUND A HALF INCH AROUND THE CHAMBERLAIN AREA IN S CENTRAL SD.
ONCE AGAIN...A PERSISTENT SOUTHEAST FLOW OF AIR COUPLED WITH AT
LEAST SOME CLOUD COVER WILL KEEP MINIMUM TEMPERATURES FROM TOTALLY
TANKING...AND DID NOT NEED TO ALTER OUR CURRENT FORECAST LOWS MUCH
AT ALL.  /MJF

NORTHERN PART OF DOUBLE BARRELED UPPER SYSTEM SHOULD MOVE SLOWLY
EAST INTO FORECAST AREA MONDAY AND CONTINUE MOVING SLOWLY EAST
ACROSS AREA INTO TUESDAY AS STRONGER WAVE MOVES MORE QUICKLY EAST TO
THE SOUTH OF AREA. COMBINATION OF DYNAMICS AND MOISTURE AGAIN POINTS
TO A HIGHEST SOUTHWEST TO LOWEST NORTHEAST SNOWFALL TOTAL THROUGH
TUESDAY. BEST SNOWFALL INTENSITY ACTUALLY SEEMS DESTINED FOR MONDAY
IN OUR SOUTHWEST CORNER WITH THE INTENSITY SLACKENING OFF A BIT AS
THAT AREA OF BEST SUPPORT AND MOISTURE MOVES EAST ALONG THE MO
RIVER. JUST A CHANCE OF LIGHT SNOW IN SOUTHWEST MN. SNOW SHOULD
CONTINUE MONDAY NIGHT BEFORE DECREASING FROM THE WEST TUESDAY AND
TUESDAY EVENING. THOUGH WE HAVE A TOTAL ACCUMULATION OF 4 TO 5
INCHES OVER THE FAR SOUTHWEST CORNER IN GREGORY COUNTY...BEING
SPREAD OUT OVER 2 PLUS DAYS PRECLUDES NEED FOR AN ADVISORY FOR NOW.
WE WILL HAVE TO WATCH IN CASE SNOWFALL BECOMES MORE INTENSE THAN
EXPECTED LATE TONIGHT AND MONDAY.

AS SYSTEM MOVES OUT BY WEDNESDAY MORNING...DEVELOPING UPPER RIDGING
LOOKS TO BE DAMPENED SOMEWHAT BY UPSTREAM WAVES CLIMBING OVER AND
DAMPENING RIDGE. A WARMING TREND IS STILL IN ORDER BUT IT WILL TAKE
A LITTLE LONGER TO GATHER STEAM. FORECAST LOOKS GENERALLY DRY UNTIL
A THREAT OF SHOWERS WITH DECENT TROUGH APPROACHING BY SUNDAY. THERE
MAY BE A LIGHT THREAT OF SOME WARM FRONTAL LIGHT PRECIPITATION ABOUT
THURSDAY BUT THREAT SEEMS TOO WEAK AND TIMING UNCERTAIN TO ADD RIGHT
NOW.

TEMPERATURES OF COURSE WILL BE HELD IN THE 30S AT MOST FOR THE
DAYTIME AND COOL ONLY TO THE 20S TO 30 OR SO AT NIGHT THROUGH
TUESDAY NIGHT. THE WARMING TREND BEGINNING WEDNESDAY WILL TAKE UNTIL
FRIDAY TO GET HIGH TEMPERATURES INTO THE 50S OVER MUCH OF AREA. WENT
WITH GUIDANCE IDEA OF KEEPING THESE HIGHS THROUGH THE WEEKEND THOUGH
WITH STRENGTH OF RIDGING...SEEMS IT MAY GET STILL WARMER BY SUNDAY.
/ WILLIAMS

&&

.AVIATION...
CONDITIONS WILL BE PRIMARILY VFR THROUGH 03Z THIS EVENING...AND SOME
OF THE CUMULUS CLOUDS CURRENTLY PREVALENT IN THE SIOUX FALLS
FORECAST AREA MAY EVAPORATE BY SUNSET. BEGINNING BETWEEN 03Z AND
06Z/28TH...ANOTHER SHORT WAVE WILL BEGIN EXERTING ITS INFLUENCE ON
THIS AREA...LOWERING CEILINGS TO THE MVFR CATEGORY IN OUR EXTREME
WESTERN ZONES. THEN AFTER 06Z...THE MVFR CEILINGS WILL MOVE EASTWARD
THROUGH MONDAY MORNING...MAINLY ENCOMPASSING ALL AREAS ALONG AND
EAST OF A KYKN TO KBKX LINE BY 18Z MONDAY. IN ADDITION...LIGHT SNOW
IS LIKELY IN OUR WESTERN ZONES LATE TONIGHT AND MONDAY MORNING
PRODUCING IFR VISIBILITIES. /MJF

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Mar 27, 4:45 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 AM CDT SUN MAR 27 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
445 AM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX...JAMES...DES
MOINES...AND REDWOOD RIVERS...FOR THE FORESEEABLE FUTURE. MUCH OF
THE LITTLE SIOUX AND VERMILLION RIVERS MAY FALL BELOW FLOOD STAGE
EARLY THIS WEEK.

WINTER WEATHER...
LIGHT SNOW ACROSS CENTRAL SOUTH DAKOTA TODAY WILL SPREAD EAST
WEST OF THE JAMES TONIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO
REMAIN LIGHT...TOTALLING LESS THAN ONE INCH IN MOST LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOWFALL IS EXPECTED TO CONTINUE MONDAY INTO TUESDAY ESPECIALLY
WEST OF I-29. THE HEAVIEST SNOWFALL APPEARS MOST LIKELY WEST OF
THE JAMES RIVER VALLEY...WHERE TWO TO FOUR INCHES OF SNOW IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.